MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AM PICC SET 2-L: 5.5 FR X 55 CM; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW AM PICC SET 2-L: 5.5 FR X 55 CM; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-45552-HP
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported when the rn began to peel away the sheath, part of the sheath broke off from the bottom portion of the sheath.The sheath was removed in its entirety from the patient and nothing was left behind.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The complaint of a peel-away sheath torn incorrectly was able to be confirmed by the photo.The customer also returned one peel-away sheath for evaluation.Signs of use were observed.Visual inspection of the peel-away sheath revealed that it was not torn along the score lines as intended.A segment of the peel-away sheath was completely separated.The separation points were stretched and jagged.Upon further inspection of the product bill of materials (bom), it was observed that the reported finished good does not contain the returned peel-away sheath, but rather a different, purchased peel-away sheath.It cannot be confirmed whether the customer returned the wrong device or whether the wrong finished good part number was reported.Functional inspection could not be accurately performed due to the condition of the returned sample.A device history record review was performed, and no relevant findings were identified.The customer report of a peel-away sheath torn incorrectly was confirmed through complaint investigation of the returned sample.Visual inspection revealed the sheath did not tear along the score lines; however, further inspection of the reported product bill of materials revealed the reported part number does not contain the returned sheath.Therefore, either the wrong device was returned, or the wrong part number was reported by the customer.A device history record review was performed on the reported sheath with no relevant findings.Based on the discrepancy between the reported finished good and the returned device, the probable root cause could not be determined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW AM PICC SET 2-L: 5.5 FR X 55 CM
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17607144
Report Number9680794-2023-00604
Device Sequence Number12328085
Product Code LJS
UDI-Device Identifier20801902095767
UDI-Public20801902095767
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2024
Device Catalogue NumberPR-45552-HP
Device Lot Number14F22E0027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown